Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 243, NWS Charleston, WV

September 3, 2011Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Sep 3, 2011, 6:27 PM EDT for Kanawha County, West Virginia. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2011, 6:27 PM EDT (22:27 UTC)
Expired
Sep 3, 2011, 7:15 PM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 16 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 6:42 PM EDTTSTM WND DMGCharleston, WVTREE DOWN OVER BRIDGE RD AND LOUDEN HEIGHTS RD
Sep 3, 6:54 PM EDTTSTM WND GST 50Charleston, WV
Sep 3, 6:54 PM EDTHAIL 0.88Charleston, WV
Sep 3, 6:56 PM EDTTSTM WND DMGCharleston, WVTREES AND POWER LINES DOWN WITH TRANSFORMER DAMAGE CHESTNUT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS51 KRLX 032227
SVRRLX
WVC039-032330-
/O.NEW.KRLX.SV.W.0243.110903T2227Z-110903T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CHARLESTON...

* UNTIL 730 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHARLESTON...AND MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRATT...MARMET...GLASGOW...EAST BANK...COAL FORK...CHESAPEAKE...
  CEDAR GROVE AND BELLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR MILE MARKER 57
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 104 IN WEST
VIRGINIA...I-79 NEAR MILE MARKER 1...THE WEST VIRGINIA TURNPIKE
BETWEEN MILE MARKERS 80 AND 95.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8172 3841 8165 3834 8129 3813 8134
TIME...MOT...LOC 2227Z 293DEG 3KT 3830 8163

$$

26
1 follow-up statement
555 
WWUS51 KRLX 032315
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT SAT SEP 3 2011

WVC039-032326-
/O.CAN.KRLX.SV.W.0243.000000T0000Z-110903T2330Z/
KANAWHA WV-
715 PM EDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KANAWHA COUNTY IS
CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR MILE MARKER 57
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 105 IN WEST
VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 2...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 80 AND 95.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA SIZE HAIL
ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8172 3841 8165 3834 8129 3813 8134
TIME...MOT...LOC 2316Z 293DEG 3KT 3828 8158

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:09 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 3, 5:09 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT SAT SEP 3 2011

.SYNOPSIS...
STRONG COLD FRONT MOVES THROUGH SUNDAY NIGHT INTO EARLY MONDAY.
TROPICAL MOISTURE THEN FLOWS NORTHWARD FOR THE NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
5 PM UPDATE. STORMS CONTINUING TO DEVELOP ALONG OUTFLOW
BOUNDARIES FROM MOUNTAIN CONVECTION...SHIFTING WEST INTO THE
LOWLANDS. WILL PROBABLY CONTINUE REDEVELOPMENT ALONG THESE
BOUNDARIES THROUGH THE EARLY EVENING HOURS AS THEY PROPAGATE WEST.
INCREASED POPS MAINLY ACROSS SOUTHERN PORTIONS OF THE AREA BEFORE
DISSIPATING WITH LOSS OF THE BUILT UP AFTERNOON CAPE.

PREVIOUS DISCUSSION...
REGIONAL RADAR MOSAIC SHOWS SHRA/TSRA FIRING OVER THE RIDGES AND
INTO VA PIEDMONT AS OF 18Z. EXPECT THIS TREND TO CONT INTO AFTN
HRS GIVEN LAPSE RATES AND ELEV HEAT SOURCE AMID PROXIMITY TO
DISTURBANCE TRAVERSING S THRU CENTRAL VA. COVERAGE WILL EXPAND S
DOWN THE MTNS CHAIN INTO SW VA THRU 21Z. FLOW REMAINS RATHER
WEAK...WITH CELL MOVEMENT MORE TOWARD SW AT A SLOW PACE. GIVEN THE
LOOK TO SOUNDINGS...HAVE INSERTED GUSTY WINDS AND LCL HVY RAIN IN
MTNS. OUTSIDE OF MTNS...HAVE INSERTED SCHC POPS SOUTH OF A PKB-CKB
LINE. VIS SAT SHOWS SOME VERTICAL DEVELOPMENT IN SOME OF THE CU SE
OH INTO KANAWHA VALLEY. THERE COULD BE A FEW ROGUE CELLS TO
DEVELOP NEXT FEW HRS...HENCE THE SCHC POPS.

MIXING ALOFT OF DRY AIR INDEED HAS OCCURRED ACROSS PORTIONS OF SE
OH INTO THE PKB AREA...NIXING THREAT OF HI NEAR 100F.
ELSEWHERE...WILL CONT HEADLINES ELSEWHERE WITH HI EITHER SIDE OF
100F.

EVE HZ GIVES WAY TO PATCHY RVR VALLEY FG. DONT EXPECT IT TO BE AS
DENSE AS LAST NIGHT GIVEN PUFF AT H925. FG LIFTS INTO MORNING HZ
TOMORROW WITH INCREASING MID/HI CLOUDS AS DAY WEARS ON. STRONG
BAROCLINIC ZONE APPROACHES IN THE AFTN WITH A BAND OF CONVECTION
POISED TO AFFECT SE OH THRU AFTN. HAVE CAT POPS ACROSS THIS AREA
THRU 00Z. ELSEWHERE SOUTHERLY FLOW WILL AID IN ADVECTING IN
MOISTURE N FROM TS LEE OVER THE GULF COAST. CANT RULE OUT
CONVECTION FIRING ACROSS THE LOWLANDS IN AFTN...BUT EXPECT MOST OF
ACTIVITY OUTSIDE OF SE OH TO BE ACROSS THE MTNS.

FOR TEMPS...USED LAST NIGHT MINT AS A BASE FOR OVERNIGHT TONIGHT
AND TWEAKED A DEGREE UP MOST PLACES...KEEPING MANY LOCATIONS FROM
DIPPING BELOW 70F. WENT A LIL WARMER FOR TOMORROW THAN
GUIDANCE EAST OF OH RVR WHERE MORE SUN IS EXPECTED.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
BASED ON THE NAM HISTORY WITH TROPICAL SYSTEMS...HAVE NOT USED THAT
MODEL. THE GFS AND ECMWF HAVE A GOOD GENERAL AGREEMENT THROUGH THESE
PERIODS. A COLD FRONT PUSHES THROUGH SUNDAY NIGHT INTO
MONDAY...PROVIDING SHOWERS AND THUNDERSTORMS. THE TROPICAL SYSTEM
THEN MOVES NORTHWARD PUSHING THE HEAVY MOISTURE BACK WESTWARD ON
TUESDAY. THE SYSTEM THEN SLOWLY MOVES TOWARD THE REGION. THERE IS A
GOOD POSSIBLY OF FLOOD WATCHES BEING POSTED WITH THIS SYSTEM.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR WEDNESDAY...USED A BLEND OF THE GFS/ECMWF...WITH SOME ADJUSTMENT
FOR THE HURRICANE CENTERS TRACK OF THE TROPICAL SYSTEM. THEN TRENDED
TO A GEFS/ECMWF ENSEMBLE MEAN BLEND.

THIS BRINGS THE TROPICAL SYSTEM SLOWLY NORTHWARD TOWARD THE
REGION...WITH THE SYSTEM EVENTUALLY BECOMING CUT OFF FROM THE FLOW
AND REMAINING OVER THE AREA THROUGH THE FORECAST PERIOD. THE
FORECAST BECOMES EXTRA TRICKY AS VERY DRY AIR WEST OF THE TROPICAL
SYSTEM BECOMES ENTRAINED INTO THE SYSTEM...ROTATING AROUND IT.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
21Z SATURDAY THRU 18Z SUNDAY...
EXPECT CONVECTION TO CONTINUE ALONG OUTFLOW BOUNDARIES SHIFTING
WESTWARD FROM THE MOUNTAINS INTO THE EASTERN LOW LANDS THRU 02Z.

AFTER 02Z...SOME MVFR HAZE...AND MVFR/IFR RIVER AND VALLEY AFTER 06Z.

AFTER 13Z FG LIFTS TO A PERIOD OF MVFR HZ 13-16Z BEFORE MIXING OUT.
MID/HI CLOUDS INCREASE THRU THE DAY AHEAD OF A STRONG COLD FRONT
WITH SHRA/TSRA EXPECTED ALONG AND WEST OF OH RVR IN AFTN. SHOULD
ALSO SEE SOME CONVECTION FIRE AGAIN IN MTNS. IFR CONDITIONS CAN BE
EXPECTED IN ANY CONVECTION...OTHERWISE VFR SHOULD PREVAIL.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DEPTH AND EXTENT OF FG TONIGHT. TIMING AND
PLACEMENT OF CONVECTION TOMORROW COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    H    M    M    M    M    M    L    L    L
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    M    M    M    M    M    L    L    L

AFTER 18Z SUNDAY...
IFR CONDITIONS POSSIBLE IN PRECIPITATION SUNDAY NIGHT THROUGH
THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>008-
     013>016-024>026.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ083-086-087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...RPY/30
NEAR TERM...JMV/30
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JMV
Hazardous weather outlook, Sep 3, 3:50 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
350 AM EDT SAT SEP 3 2011

KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>016-024>026-040800-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-WAYNE-CABELL-MASON-
LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
350 AM EDT SAT SEP 3 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE REMAINS OF LEE MAY BRING HEAVY RAIN AND POSSIBLE FLOODING BY
TUESDAY. FLOOD WATCHES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-VAZ003-004-WVZ009>011-017>020-027>040-046-
047-040800-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-DICKENSON-BUCHANAN-WOOD-
PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
350 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT ADVISORY MAY BE REQUIRED AGAIN SATURDAY AFTERNOON.

THE REMAINS OF LEE MAY BRING HEAVY RAIN AND POSSIBLE FLOODING
BY TUESDAY.  FLOOD WATCHES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 5:18 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT SAT SEP 3 2011

WVZ024-025-032145-
LOGAN WV-MINGO WV-
518 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MINGO AND SOUTHWESTERN
LOGAN COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
WILLIAMSON...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR HOLDEN AROUND 540 PM AND DELBARTON AROUND 545
PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8215 3758 8213 3759 8216 3762 8218
      3762 8221 3765 8224 3767 8229 3774 8233
      3775 8233 3777 8234 3795 8221 3774 8191
      3755 8208

26
Local storm report, Sep 3, 5:36 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
536 PM EDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     BEAVER                  37.74N  81.15W
09/03/2011                   RALEIGH            WV   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RLX1100846

ARB
Special weather statement, Sep 3, 5:58 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EDT SAT SEP 3 2011

WVZ015-016-027-032230-
CLAY WV-KANAWHA WV-ROANE WV-
558 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA...
SOUTHEASTERN ROANE AND WEST CENTRAL CLAY COUNTIES...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CLAY...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WALLBACK AROUND 610 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
23 AND 37.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3858 8104 3840 8116 3843 8130 3846 8131
      3847 8131 3848 8130 3850 8132 3854 8131
      3863 8125

26
Special weather statement, Sep 3, 6:06 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT SAT SEP 3 2011

WVZ015-026-032230-
BOONE WV-KANAWHA WV-
606 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOONE AND CENTRAL
KANAWHA COUNTIES...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MADISON...MOVING NORTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR FOSTER AROUND 615 PM...SETH AROUND 625 PM AND
RACINE AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE NEAR MILE MARKER 88.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8183 3822 8184 3823 8183 3822 8180
      3824 8181 3823 8154 3796 8160

26
Special weather statement, Sep 3, 6:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT SAT SEP 3 2011

WVZ015-032300-
KANAWHA WV-
617 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA COUNTY...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON.
THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR CHARLESTON AROUND 650 PM...CHARLESTON AROUND
655 PM AND SOUTH CHARLESTON AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 50 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
108 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 5...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 86 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3826 8180 3827 8181 3831 8181 3846 8173
      3838 8142 3819 8143 3822 8165 3824 8182

26
Local storm report, Sep 3, 6:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
618 PM EDT SAT SEP 3 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             LENORE                  37.81N 82.23W
09/03/2011  U0.88 INCH       MINGO              WV   PUBLIC

            EVENT OCCURRED BETWEEN
            540 PM 09/03/2011 AND 555 PM 09/03/2011

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:18 AM EDTHeat AdvisoryRLXBoone, Cabell, Jackson, Kanawha, Lincoln, Logan and 5 more17 hr
Sep 3, 2:39 PM EDTSpecial Weather StatementRLXMcDowell36 min
Sep 3, 3:28 PM EDTSpecial Weather StatementRLXWyoming32 min
Sep 3, 4:13 PM EDTSpecial Weather StatementRLXWyoming32 min
Sep 3, 4:29 PM EDTSpecial Weather StatementRLXWyoming31 min
Sep 3, 4:49 PM EDTSpecial Weather StatementRLXRaleigh56 min
Sep 3, 5:05 PM EDTFlash Flood WarningRLXRaleigh115 min
Sep 3, 5:18 PM EDTSpecial Weather StatementRLXMingo27 min
Sep 3, 5:40 PM EDTSevere Thunderstorm WarningRLXMingo, Wayne35 min
Sep 3, 5:58 PM EDTSpecial Weather StatementRLXClay32 min
Sep 3, 6:06 PM EDTSpecial Weather StatementRLXBoone24 min
Sep 3, 6:17 PM EDTSpecial Weather StatementRLXKanawha43 min
Sep 3, 6:21 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas39 min
Sep 3, 6:29 PM EDTSpecial Weather StatementRLXLincoln46 min
Sep 3, 6:34 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Wayne56 min
Sep 3, 6:35 PM EDTSpecial Weather StatementRLXClay40 min
Sep 3, 6:59 PM EDTFlash Flood WarningRLXKanawha, Lincoln2 hr
Sep 3, 7:18 PM EDTSpecial Weather StatementRLXPutnam27 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.